Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 623, NWS Jackson, MS

August 18, 2011Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2011, 1:13 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 62 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 1:13 PM CDT (18:13 UTC)
Expired
Aug 18, 2011, 2:15 PM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 14 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 1:27 PM CDTTSTM WND GST 634 Se Madison, MSMEASURED AT THE RESERVOIR TOWER
Aug 18, 1:33 PM CDTTSTM WND DMG5 Ne Flowood, MSLARGE TREE LIMBS DOWNED ALONG SPILLWAY ROAD EAST OF THE HIDDEN HILLS SUBDIVISION AND TWO LARGE TREES DOWNED AT HIGHLAND BLOCK ELEMENTARY SCHOOL.
Aug 18, 1:40 PM CDTTSTM WND GST 704 Se Madison, MSESTIMATED AT THE ROSS BARNETT RESERVOIR TOWER. A POWER POLE WAS BROKEN...POWER POLES WERE LEANING AND A NEARBY TREE WAS SNAPPED.
Aug 18, 1:40 PM CDTTSTM WND GST 824 Se Madison, MSMEASURED AT THE ROSS BARNETT RESERVOIR TOWER. SOME DAMAGE REPORTED AT THE TOWER
Aug 18, 1:46 PM CDTTSTM WND GST 585 Ne Flowood, MSREPORTED AT SPILLWAY ROAD AND NORTHSHORE PARKWAY
Aug 18, 1:50 PM CDTTSTM WND GST 60Brandon, MSMEASURED AT BRANDON EOC
Aug 18, 2:05 PM CDTTSTM WND DMGBrandon, MSTREE DOWN AND SHINGLES OFF APARTMENT ROOFS
Aug 18, 2:05 PM CDTTSTM WND GST 60Brandon, MSMEASURED AT BRANDON EOC
Aug 18, 2:05 PM CDTTSTM WND GST 70Brandon, MSESTIMATED 60 TO 70 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WUUS54 KJAN 181813
SVRJAN
MSC049-121-181915-
/O.NEW.KJAN.SV.W.0623.110818T1813Z-110818T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
  BRANDON...

* UNTIL 215 PM CDT

* AT 113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF GOSHEN
  SPRINGS MOVING SOUTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PISGAH...FANNIN...PELAHATCHIE...MONTEREY...FLORENCE AND TERRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3209 9031 3245 9025 3240 9024 3240 9007
      3243 9007 3244 9004 3248 9002 3250 8998
      3249 8996 3255 8989 3258 8981 3216 8974
TIME...MOT...LOC 1813Z 349DEG 26KT 3250 9007

$$

BK
2 follow-up statements
223 
WWUS54 KJAN 181824
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT THU AUG 18 2011

MSC049-121-181915-
/O.CON.KJAN.SV.W.0623.000000T0000Z-110818T1915Z/
RANKIN MS-HINDS MS-
124 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN HINDS AND RANKIN COUNTIES...

AT 124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH...AS WELL AS INTENSE CLOUD TO GROUND LIGHTNING AND 
HEAVY RAINFALL. THIS STORM WAS LOCATED 6 MILES WEST OF FANNIN MOVING 
SOUTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JACKSON...FLOWOOD...PEARL...PELAHATCHIE...BRANDON...RICHLAND...
BYRAM...MONTEREY...FLORENCE AND TERRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

&&

LAT...LON 3209 9031 3245 9025 3240 9024 3240 9007
      3243 9007 3244 9004 3248 9002 3250 8998
      3249 8996 3255 8989 3258 8981 3216 8974
TIME...MOT...LOC 1824Z 350DEG 34KT 3239 9006

$$

BK
207 
WWUS54 KJAN 181845
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT THU AUG 18 2011

MSC049-121-181915-
/O.CON.KJAN.SV.W.0623.000000T0000Z-110818T1915Z/
RANKIN MS-HINDS MS-
145 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN HINDS AND RANKIN COUNTIES...

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR FLOWOOD MOVING SOUTH 
AT 40 MPH. THIS STORM CAUSED WIND DAMAGE IN MADISON AS IT PASSED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORENCE AND TERRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

&&

LAT...LON 3209 9031 3245 9025 3240 9024 3240 9007
      3243 9007 3244 9004 3248 9002 3250 8998
      3249 8996 3255 8989 3258 8981 3216 8974
TIME...MOT...LOC 1845Z 350DEG 34KT 3219 9002

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 11:45 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 18, 11:45 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT THU AUG 18 2011

.UPDATE...I WILL TAKE A STAB AT THE EVOLUTION OF THIS COMPLEX FOR THE
REST OF THE DAY INTO THIS EVENING. THE LATEST TRENDS HAVE SHOWN THIS
ACTIVITY NOT TO BE STRONG...BUT STEADY IN ITS PROGRESSION TO THE SSE.
IT ALSO APPEARS THAT ITS HOLDING ITS OWN THROUGH THE NORMAL DOWN/LULL
LATE MORNING PERIOD. THE LATEST ANALYSIS SHOW AN AXIS OF MOISTURE
CONV ALONG WITH INSTABILITY THAT EXTENDS SOUTHWARD FROM THE APEX OF
THE COMPLEX THROUGH THE HEART OF THE CWA. BASED ON COLD POOL
PROPAGATION AND THAT MOVING INTO INCREASINGLY FAVORABLE
CONDITIONS...IT SEEMS LIKE THIS SYSTEM SHOULD MAKE A PUSH THROUGH
THE CWA TODAY. SUPPORTING THIS IS THE OPS RUNS OF THE NAM/GFS AND
RECENT RAPID REFRESH MODEL. UTILIZING THIS DATA...HAVE INCREASED POPS
ACROSS THE CENTRAL SECTION TO 50-70% TO REFLECT THE EVOLUTION OF THE
STORM COMPLEX. ADDITIONALLY...THIS WILL HAVE BIG IMPACTS ON TEMPS
ACROSS THE N (HWY 82) AND HAVE LOWERED HIGH TEMPS A GOOD BIT. THE
REST OF THE CWA SHOULD CONTINUE TO WARM...BUT MAY FALL SHORT OF
EARLIER EXPECTED HIGHS DUE TO THE HIGH LEVEL CLOUD DEBRIS.

BASED OFF SOUNDING ANALYSIS...ANY AREA THAT CAN REACH THE 94-95 TEMP
RANGE WILL SUPPORT DECENT INSTABILITY IN AN ENVIRONMENT THAT HAS
SOMEWHAT STEEP LAPSE RATES. WHAT IS MORE ENHANCED IS THE DEEP LAYER
SHEAR OF 20-25KTS. THIS IS A LARGE PART OF THE REASON THE CURRENT
COMPLEX IS ORGANIZED. AS THIS FEATURE DEVELOPS ACROSS THE AREA...THE
RISK FOR STRONG/SVR STORMS SHOULD INCREASE AND MAINLY BE FOR AREAS
ALONG AND S OF I-20...AS WELL AS THE OUTER PERIPHERY OF THE COMPLEX.
DMG WINDS AND LIGHTNING WILL BE THE MAIN RISK AND BE MORE LIKELY
BETWEEN 2-6 PM. GRAPHICS AND FORECAST PRODUCTS ARE UPDATED AND OUT.
FURTHER FORECAST UPDATES WILL LIKELY BE NEEDED TO FOLLOW TEMPS/PRECIP
TRENDS BEFORE THE AFTERNOON PACKAGE GOES OUT. /CME/

&&

.PREV DISCUSSION... /ISSUED 934 AM CDT THU AUG 18 2011/

UPDATE...HAD TO MAKE SOME FORECAST ADJ THIS MORNING BASED OFF THE
CURRENT STORM COMPLEX OVER NW MS. EVEN THOUGH YOU CAN PHYSICALLY SEE
THIS ACTIVITY...JUST HOW IT EVOLVES AND HOW MUCH IT WILL IMPACT OUR
CWA IS STILL IN QUESTION. THESE MORNING COMPLEXES OFTEN TAKE A DOWN
TURN AND DISSIPATE BY LATE MORNING MAKING FORECASTING THESE FOR THE
AFTERNOON DIFFICULT. LATEST TRENDS SHOWS THE OVERALL LIGHTNING COMING
DOWN A BIT...BUT THE CLOUD TOPS ARE HOLDING STEADY AND NOT WARMING AS
OF YET. ACTUALLY...THERE ARE A FEW AREAS WHERE TOPS OR COOLING OVER
NE AR. WITH STILL MANY QUESTION MARKS ON THIS ACTIVITIES
EVOLUTION...I DO FEEL CONFIDENT ENOUGH TO INCREASE POPS OVER THE
N-CENTRAL SECTIONS AND TO LOWER HIGH TEMPS A COUPLE DEGREES. SPEAKING
OF TEMPS...IN ADDITION TO THE AREAS THAT SEE PRECIP...THERE WILL BE A
GOOD PORTION OF THE CWA THAT GET THE HIGH CLOUD DEBRIS AND THIS COULD
KEEP TEMPS FROM WARMING TOO HIGH. FOR NOW...DID NOT GET TOO
AGGRESSIVE WITH TEMPS CUTS...MAINLY BASED OFF YESTERDAY AND HOW JUST
A COUPLE HOURS OF GOOD SUNSHINE WILL CAUSE TEMPS TO REACH THE MID
90S. FOR NOW...HAVE RAISED POPS OVER THE N-CENTRAL SECTIONS UNTIL 1
PM. I DID NOT INCREASE POPS TOO MUCH OVER CENTRAL SECTIONS BASED OFF
THE UNCERTAINTIES...BUT WILL LEAVE THE DOOR OPEN FOR FUTURE UPDATES.
AS FOR THIS AFTERNOON...MANY QUESTION MARKS EXIST. BASED OFF SOME OF
THE MORE RECENT MORNING SYSTEMS...THE AFTERNOON COULD BE RATHER
QUIET AND WILL LEAVE JUST THE SLIGHT CHANCE WORDING GOING FOR NOW.

RIGHT NOW...THE MAIN ACTIVITY FROM THIS CURRENT ACTIVITY WOULD BE
LIGHTING...GUSTY WINDS TO 40-50 MPH AND LOCALLY HEAVY RAIN. IF THE AREA
CAN DESTABILIZE AND THE MORNING ACTIVITY CAN HOLD ON PAST THE MORNING
DOWN PERIOD...THEN CONDITIONS WILL BE MORE FAVORABLE THIS AFTERNOON
FOR A FEW SEVERE STORMS. LOCALLY HEAVY RAIN IS A RISK AS WELL DUE TO
THE POTENTIAL FOR TRAINING OF STORMS. WITH STORM MOVEMENT TO THE S/SE
AND THE LOW LEVEL INFLOW BACK TO THE NW...THIS SETUP HAS THE
POTENTIAL FOR TRAINING STORMS AS NEW ACTIVITY COULD RE-DEVELOP BACK
TO THE NW. EXPECT MULTIPLE UPDATES THROUGH THE DAY AS WE FOLLOW
TRENDS AND GAIN MORE CONFIDENCE HOW THE CONVECTIVE EVOLUTION. /CME/

&&

.AVIATION...
VFR FLYING WEATHER TO PREVAIL THROUGH THE DAY TODAY AND
INTO TONIGHT. ISOLD TO SCT SHWRS/TSTMS ARE MOST LIKELY ALONG AND WEST
OF I-55 THIS MORNING/AFTN...WITH A GRADUAL DECREASE IN COVERAGE THIS
EVENING. LATER TONIGHT INTO TOMORROW MORNING(AFTER 07Z) ADDITIONAL
SHWR/TSTM DEVELOPMENT WILL BE PSBL GENERALLY ACROSS CENTRAL MS
SHIFTING SOUTH AND EAST WITH TIME. SFC WINDS WILL BE LIGHT AND
GENERALLY OUT OF THE S THRU TOMORROW HOWEVER SOME VARIABILITY IN
DIRECTION IS XPCTD THIS AFTN. HIGH HEAT AND HUMIDITY WILL RAISE
DENSITY ALTITUDES FOR THE LATTER HALF OF THIS WEEK...CAUTION ADVISED.
/BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  73  97  74 /  64  42  20  11
MERIDIAN      95  70  97  71 /  46  26  20  15
VICKSBURG     96  72  97  74 /  51  41  21   6
HATTIESBURG   97  73  98  74 /  28  34  22   8
NATCHEZ       97  74  96  74 /  52  41  23  10
GREENVILLE    90  75  97  77 /  50  31  20   6
GREENWOOD     87  73  98  76 /  63  29  20  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/BK
Hazardous weather outlook, Aug 18, 12:35 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU AUG 18 2011

LAZ024>026-MSZ047>066-072>074-191745-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1235 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60
MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. MAIN TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE
BETWEEN 2 AND 6 PM. THE STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL
DIMINISH IN THE EVENING AS THE ATMOSPHERE COOLS.

IN ADDITION...HEAT INDICES WILL RISE INTO THE 102 TO 107 DEGREE
RANGE FOR AN HOUR OR TWO THIS AFTERNOON...AS WELL AS FRIDAY
AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE
STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE
ABOVE 106 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF
THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>046-191745-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
1235 PM CDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

HEAT INDICES WILL RISE TO AROUND 105 DEGREES FOR AN HOUR OR TWO
FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE
STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE
ABOVE 109 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF
THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS
WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Aug 18, 12:51 PM CDT, 22 minutes before
MSZ042-043-181820-
MADISON MS-YAZOO MS-
1251 PM CDT THU AUG 18 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT THU AUG 18 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF WAY AT 1252 PM CDT...
MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3285 9005 3253 8991 3252 8992 3249 8996
      3250 8998 3249 8999 3248 9002 3246 9003
      3242 9022 3279 9029
TIME...MOT...LOC 1752Z 343DEG 22KT 3273 9012

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 12:51 PM CDTSpecial Weather StatementJANMadison29 min
Aug 18, 12:55 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo48 min
Aug 18, 1:52 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson53 min
Aug 18, 2:20 PM CDTSpecial Weather StatementJANSmith30 min
Aug 18, 2:37 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith53 min
Aug 18, 2:53 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson55 min
Aug 18, 3:12 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith63 min
Aug 18, 3:47 PM CDTSpecial Weather StatementJANFranklin33 min
Aug 18, 4:17 PM CDTSpecial Weather StatementJANMarion38 min
Aug 18, 4:24 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more3 days
Aug 18, 4:24 PM CDTSevere Thunderstorm WarningJANMarion51 min
Aug 18, 4:46 PM CDTSpecial Weather StatementJANAdams39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.